MAUDE Adverse Event Report: ARTHREX, INC. HIP LABRAL SCORPION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. HIP LABRAL SCORPION; MANUAL INSTR, GENERAL SURGICAL
Model Number HIP LABRAL SCORPION
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 05/19/2025, it was reported by a sales representative via (b)(4) that an ar-16991 hip labral scorpion was being utilized for an arthroscopic hip labral repair utilizing knotless fibertak anchors.The suture fell out of the top jaw 3 times, misfired twice, and cut the repair stitch upon passing twice.The device was changed out with a new device (keeping the same needle) and were able to put in 3 subsequent anchors without issue.There is an issue with the top jaw of the scorpion causing it to limit its function.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to wear and tear incurred from repeated/extended usage in the field.Manufactured date: 15-feb-2016.

Brand Name
HIP LABRAL SCORPION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22202779
Report Number1220246-2025-02430
Device Sequence Number6755781
Product Code LXH
UDI-Device Identifier00888867184312
UDI-Public(01)00888867184312(11)160215(10)73438
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHIP LABRAL SCORPION
Device Catalogue NumberAR-16991
Device Lot Number73438
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown